Alert archive / Arkansas / Wind Advisories in 2006
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 1, 2006, 10:53 AM CST for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 1, 2006, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 10:53 AM CST (16:53 UTC)
- In effect from
- Mar 1, 2006, 11:00 AM CST
- Expired
- Mar 1, 2006, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 011653 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1053 AM CST WED MAR 1 2006 ...GUSTY WINDS HAVE DEVELOPED IN EASTERN ARKANSAS... .WINDY CONDITIONS WILL OCCUR THIS AFTERNOON ACROSS EASTERN ARKANSAS. WIND GUSTS FROM 30 TO 35 MILES AN HOUR ARE EXPECTED WITH SUSTAINED WINDS UP TO 25 MILES AN HOUR. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-012200- /O.NEW.KMEG.WI.Y.0004.060301T1700Z-060301T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 1053 AM CST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WINDY WEATHER CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. EXPECT WIND GUSTS TO 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE EXPECTED...OR GUSTS RANGING UP TO 35 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BELLES
2 follow-up statements
000 WWUS74 KMEG 011710 CCA NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1053 AM CST WED MAR 1 2006 ...GUSTY WINDS HAVE DEVELOPED IN EASTERN ARKANSAS... .WINDY CONDITIONS WILL OCCUR THIS AFTERNOON ACROSS EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL. WIND GUSTS FROM 30 TO 35 MILES AN HOUR ARE EXPECTED WITH SUSTAINED WINDS UP TO 25 MILES AN HOUR. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-012200- /O.NEW.KMEG.WI.Y.0004.060301T1700Z-060301T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 1053 AM CST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WINDY WEATHER CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. EXPECT WIND GUSTS TO 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE EXPECTED...OR GUSTS RANGING UP TO 35 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BELLES
000 WWUS74 KMEG 012202 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 402 PM CST WED MAR 1 2006 ...WINDY CONDITIONS WILL SUBSIDE... .SUSTAINED WINDS OF 25 MILES AN HOUR WITH GUSTS OVER 30 MILES AN HOUR WILL SUBSIDE BY DARK. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-012315- /O.EXP.KMEG.WI.Y.0004.000000T0000Z-060301T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 402 PM CST WED MAR 1 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:20 AM CST, 6 hours 33 minutes earlier.
Area forecast discussion, Mar 1, 4:20 AM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 420 AM CST WED MAR 1 2006 .DISCUSSION... MARCH WILL BEGIN UNSEASONABLY WARM AND SPRING-LIKE WEATHERWISE ACROSS THE MID-SOUTH. UPPER LEVEL RIDGING WILL DOMINATE OUR WEATHER TODAY. A SURFACE LOW WILL MOVE INTO THE CENTRAL PLAINS AS HIGH PRESSURE MOVES OFF THE FL COAST. THE RESULT WILL BE SOUTHWESTERLY BREEZES PUSHING WARM AIR INTO THE MID-SOUTH. 850 MB TEMPERATURES WILL CLIMB TO AROUND PLUS 16 C ALLOWING AFTERNOON HIGHS TO CLIMB WELL INTO THE 70S. SKIES WILL BE PARTLY CLOUDY WITH A COMBINATION OF CIRRUS AND SCATTERED CUMULUS CLOUDS. MODELS CONTINUE TO INDICATE A WEAK COLD FRONT PUSHING THROUGH THE AREA FROM THE NORTH TONIGHT AND EARLY THURSDAY. MOISTURE IS LIMITED WITH THIS FRONT AS MID AND UPPER LEVELS NEVER REALLY TAP INTO GULF MOISTURE. ALSO...INSTABILITY IS UNIMPRESSIVE WITH THE FRONT. WILL KEEP IN A 20 PERCENT CHANCE OF SHOWERS WITH THE FRONTAL PASSAGE...BUT LATER SHIFTS MAY BE ABLE TO DROP THE MENTION OF RAIN ENTIRELY WITH THE CHANCE BEING SO SLIM. SURFACE HIGH PRESSURE AND A LITTLE COOLER AIR WILL SPREAD INTO THE AREA FROM THE NORTH THURSDAY AND THURSDAY NIGHT. MID AND HIGH LEVEL CLOUDS IN WEST-NORTHWESTLY FLOW ALOFT WILL KEEP SKIES PARTLY CLOUDY. DRIER AND COOLER AIR WILL SPILL INTO THE MID-SOUTH FRIDAY AND FRIDAY NIGHT AS HIGH PRESSURE STRENGTHENS FROM THE NORTH. LOWERED FORECAST HIGHS AND LOWS DURING THIS TIME TO BE IN BETTER AGREEMENT WITH SURROUNDING OFFICES AND LATEST MEX GUIDANCE. LATEST GFS AND ECMWF INDICATE THE DRY AND COOL AIR WILL REMAIN OVER THE MID-SOUTH INTO SATURDAY. REMOVED THE CHANCE OF RAIN DURING THE DAY SATURDAY. CONFIDENCE IN THE FORECAST DECREASES SATURDAY NIGHT INTO SUNDAY. GFS INDICATES AN UPPER LEVEL SHORT WAVE MOVING INTO THE REGION FROM THE WEST SATURDAY NIGHT...ALTHOUGH THE GFS MAY BE TOO STRONG WITH THIS FEATURE LOOKING AT THE ECMWF. THE GFS INDICATES A WEAK COLD FRONT MOVING THROUGH THE MID-SOUTH SUNDAY / SUNDAY NIGHT. ATTM...WILL KEEP IN 20 TO 30 PERCENT POPS FROM SATURDAY NIGHT INTO SUNDAY NIGHT. INSTABILITY PARAMETERS DO NOT SUPPORT THUNDERSTORMS. WILL KEEP THE FORECAST DRY MONDAY INTO TUESDAY. A H5 VORT MAX SKIRTS JUST TO THE NORTHEAST OF THE MID-SOUTH MONDAY. HIGH PRESSURE SURFACE AND ALOFT IS FORECAST TO BUILD BACK OVER THE AREA TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 56 67 43 / 10 20 10 10 MKL 75 53 65 37 / 10 20 10 10 JBR 76 50 65 40 / 10 20 10 10 TUP 76 56 69 43 / 0 20 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JCL
Hazardous weather outlook, Mar 1, 4:29 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 429 AM CST WED MAR 1 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 429 AM CST WED MAR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
Nearby
Wind Advisories in Arkansas, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.